Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 143, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2005, 6:48 PM MDT for Converse County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2005, 6:48 PM MDT (00:48 UTC)
- Expired
- Aug 3, 2005, 7:27 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:45 PM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 1:45 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED AUG 3 2005 .SHORT TERM...COLD FRONT PROGRESSES SWRD ACROSS THE ZONES THIS EVENING. WITH ABUNDANT LOW/MID LEVEL MOISTURE...OROGRAPHIC LIFT...FRONTAL LIFTING AND UPSLOPE EAST OF THE LARAMIE RANGE...SCT TO NUMEROUS TSTMS EXPECTED TONIGHT. WITH PRECIPITABLE WATER VALUES NEAR 150 PCT OF NRML AND RELATIVELY WEAK STEERING WINDS...WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES TONIGHT. GREATEST TSTM CHANCES AND HIGHEST QPF WILL BE ACROSS FAR SE WY AND SRN PTNS OF THE WRN NEB PNHDL. SEVERE TSTM THREAT THRU THIS EVNG WILL BE MINIMIZED BY LIMITED CAPE...BACKING WIND PROFILES...AND NEGATIVE THETA-E ADVECTION. COOLER MORE STABLE WEATHER EXPECTED ON THU WITH LIMITED LIFT. RUBIN .LONG TERM...THU NGT AND BEYOND...SOME LINGERING LIGHT SHOWERS FAR SE WY ON THU EVNG...THEN IT LOOKS TO BE ON THE DRY SIDE AS UPPER HIGH DVLPS OVER NV...LEAVING THE REGION IN A DRIER NW FLOW ALOFT. STILL LOOKS LIKE POPS ON FRI AFTN/EVNG WILL BE MINIMAL AS NOT THAT UNSTBL AND LIKELY WILL STILL BE A LITTLE TOO COOL IN THE LOWER LAYERS...SO HAVE DECRSD THEM SOMEWHAT. DRY AND WARMER SAT INTO MON AS UPPER RIDGE EXPANDS EWD INTO THE REGION. 12Z GFS MORE LIKE 00Z GFS AND 06Z DGEX WITH NW U.S. UPPER TROF...SHEARING IT OUT ENE ACRS MT TUE INTO WED. STILL SOME QUESTION ON HOW FAR S THE CDFNT PLUNGES WITH THIS SYSTEM...MED RANGE FOLKS BACK IN D.C. KEPT IT FRTHR N THAN ABOVE MENTIONED MODELS. HAVE DROPPED TEMPS A BIT FOR WED...BUT STILL LOTS OF UNCERTAINITY IN THE MODELS THAT FAR OUT. PRVS FCST CARRIED SOME POPS STARTING LATE DAY MON...CONTG INTO WED. THIS LOOKS OK FOR NOW BASED ON LATEST DGEX/GFS AS THAT WOULD BE ABOUT THE TIME THAT SOME MONSOONAL MSTR WOULD BE ABLE TO SNAKE ITS WAY BACK INTO THE AREA...WITH WED PERHAPS THE BEST CHCS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 3, 10:32 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT WED AUG 3 2005 NEZ001>003-019>021-054-055-WYZ059>070-041645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1032 AM MDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND ACROSS THE ENTIRE WESTERN NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE WIDESPREAD TONIGHT AS A COLD FRONT SWEEPS SOUTHWARD ACROSS THE AREA DURING THE EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE-QUARTERS OF AN INCH IN DIAMETER. HOWEVER...THE GREATEST THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE...AND ALONG AND BEHIND THE PASSING COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GENERALLY DRY AND COOLER THURSDAY AND FRIDAY. DRY WITH WARMING TEMPERATURES SATURDAY AND SUNDAY. THUNDERSTORMS WILL RETURN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PRIMARILY EAST OF THE LARAMIE RANGE. RUBIN
In the hours before
Local storm report, Aug 3, 6:17 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 NE BROADWATER 41.70N 102.71W
08/03/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:44 PM MDT | Flash Flood Warning | CYS | Goshen | 2 hr |
| Aug 3, 10:44 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.